Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 404, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 26, 2009, 7:00 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2009, 7:00 PM MDT (01:00 UTC)
- Expired
- Aug 26, 2009, 7:49 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 7:12 PM MDT | HAIL 1 | 8 Sw Grant, NE | THE PUBLIC REPORTED DIME TO QUARTER SIZE HAIL LASTING FOR 15 MINUTES WITH WIND GUSTS OF 50 MPH FROM THUNDERSTORM. |
| Aug 26, 7:14 PM MDT | HAIL 0.25 | 2 S Grant, NE | THE PUBLIC REPORTED PEA SIZE HAIL WITH WIND GUSTS IN EXCESS OF 40 MPH 2.5 MILES SOUTH OF GRANT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 270100
SVRLBF
NEC029-135-270200-
/O.NEW.KLBF.SV.W.0404.090827T0100Z-090827T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM MDT WED AUG 26 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHASE COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF IMPERIAL...
WESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF GRANT...
* UNTIL 800 PM MDT
* AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRANT...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IMPERIAL BY 735 PM MDT...
7 MILES NORTHEAST OF CHAMPION BY 740 PM MDT...
ENDERS RESERVOIR STATE RECREATION AREA AND ENDERS BY 750 PM MDT...
7 MILES SOUTHWEST OF WAUNETA BY 800 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4061 10135 4035 10134 4034 10186 4080 10202
4095 10172
TIME...MOT...LOC 0100Z 331DEG 28KT 4079 10179
$$
MASEK3 follow-up statements
000
WWUS53 KLBF 270116
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM MDT WED AUG 26 2009
NEC029-135-270200-
/O.CON.KLBF.SV.W.0404.000000T0000Z-090827T0200Z/
PERKINS NE-CHASE NE-
716 PM MDT WED AUG 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CHASE AND WESTERN PERKINS COUNTIES...
AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF HIGHWAY 61 MILE MARKER 60...OR 8 MILES
SOUTH OF GRANT...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 61 MILE MARKER 50 BY 730 PM MDT...
IMPERIAL BY 750 PM MDT...
CHAMPION BY 755 PM MDT...
ENDERS RESERVOIR STATE RECREATION AREA AND ENDERS BY 800 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED IN SOUTHWEST
OF GRANT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4061 10135 4035 10134 4034 10186 4080 10202
4095 10172
TIME...MOT...LOC 0116Z 336DEG 21KT 4071 10175
$$
MASEK000
WWUS53 KLBF 270133
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM MDT WED AUG 26 2009
NEC029-135-270200-
/O.CON.KLBF.SV.W.0404.000000T0000Z-090827T0200Z/
PERKINS NE-CHASE NE-
733 PM MDT WED AUG 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CHASE AND SOUTH CENTRAL PERKINS COUNTIES...
AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 61 MILE MARKER
50...OR 9 MILES NORTH OF IMPERIAL...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
IMPERIAL BY 755 PM MDT...
ENDERS RESERVOIR STATE RECREATION AREA...ENDERS AND 6 MILES
NORTHEAST OF CHAMPION BY 800 PM MDT...
BRIEF HEAVY RAIN AND SMALL HAIL WILL ALSO BE POSSIBLE WITH THIS
STORM.
LAT...LON 4060 10193 4087 10165 4061 10135 4035 10134
4034 10186
TIME...MOT...LOC 0132Z 336DEG 21KT 4064 10169
$$
MASEK000
WWUS53 KLBF 270149
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM MDT WED AUG 26 2009
NEC029-135-270157-
/O.CAN.KLBF.SV.W.0404.000000T0000Z-090827T0200Z/
PERKINS NE-CHASE NE-
749 PM MDT WED AUG 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR CHASE AND SOUTH CENTRAL
PERKINS COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THUS THE WARNING IS CANCELLED. GUSTY WINDS TO 50 MPH AND
SMALL HAIL WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 4060 10193 4087 10165 4061 10135 4035 10134
4034 10186
TIME...MOT...LOC 0147Z 336DEG 21KT 4056 10164
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:05 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 26, 2:05 PM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT WED AUG 26 2009 .DISCUSSION... ABUNDANT MID AND UPPER LEVEL MOISTURE CONTINUES ACROSS THE AREA...WITH A WIDESPREAD MID AND HIGH LEVEL CLOUD DECK FROM ABOUT HWY 83 AND POINTS EAST. FURTHER WEST SOME CLEARING HAS TAKEN PLACE...AND SURFACE HEATING IS ALLOWING FOR SOME INSTABILITY TO DEVELOP. THIS INSTABILITY COMBINED WITH A MID LEVEL DISTURBANCE MOVING EAST OUT OF WYOMING...IS ALLOWING FOR WIDELY SCATTERED THUNDERSTORM DEVELOPMENT. MOVEMENT THUS FAR HAS BEEN VERY SLOW...AND FEEL STORMS WILL NOT MAKE IT MUCH PASS HWY 83 THIS EVENING DUE TO THE CLOUD COVER AND DECREASING INSTABILITY AS ONE MOVES EAST. MID AND UPPER LEVEL MOISTURE BEGINS TO DECREASE ON THURSDAY...AND LESS CLOUD COVER IS EXPECTED. APPEARS CONVECTIVE CHANCES ARE AT A MINIMUM...WITH NO REAL FOCUS FOR CONVECTIVE INITIATION EXPECTED. WITH THE ADDITIONAL SUNSHINE...TEMPERATURES SHOULD BE A FEW DEGREES WARMER...WITH LOWER TO MID 80S EXPECTED. A TROUGH OF LOW PRESSURE WILL DROP INTO THE GREAT LAKES REGION ON FRIDAY...WITH AN ASSOCIATED COLD FRONT TO DROP THROUGH WESTERN AND NORTH CENTRAL NEBRASKA DURING THE MORNING. HIGH TEMPERATURES HOWEVER WILL NOT BE MUCH DIFFERENT THAN THOSE ON THURSDAY...AS THE COOLER AIR WILL LAG A BIT BEHIND THE ACTUAL COLD FRONTAL BOUNDARY. PLEASANT WEEKEND ON TAP...AS CANADIAN HIGH PRESSURE SETTLES INTO THE REGION. H925 AND H85 TEMPS SUPPORT HIGHS IN THE 70S TO NEAR 80. LOW TEMPERATURES COULD FALL INTO THE LOWER 40S IN A FEW SPOTS WITH THE DRY AIR AND LIGHT WINDS...BUT FOR THE MOST PART 45 TO 50 DEGREES IS MORE LIKELY. HIGH PRESSURE MOVES OFF TO THE EAST MONDAY...AND SOUTHERLY RETURN FLOW COMMENCES WITH WARMING TEMPERATURES THROUGH MID WEEK. && .AVIATION... A DEVELOPING SURFACE TROUGH ON THE NORTHERN HIGH PLAINS WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING IN THE NEBRASKA PANHANDLE. SOME ENHANCEMENT OF THE VERTICAL MOTION CAN BE EXPECTED WITH THE PASSAGE OF THE UPPER TROUGH SWINGS THROUGH TONIGHT. THE SHOWERS AND THUNDERSTORMS MAY SPREAD AS FAR EAST AS MERRIMAN...MULLEN AND IMPERIAL. COVERAGE IS EXPECTED TO BE LESS THAN 20 PERCENT...BUT WHERE SHOWERS AND STORMS DO DEVELOP VISIBILITY AND CEILING IS LIKELY TO BE MVFR AND POSSIBLY IFR. THE PRECIPITATION IS NOT EXPECTED TO REACH AS FAR AS VTN OR LBF...SO THE TAFS FOR THOSE SITES WILL NOT INCLUDE CRITICAL CONDITIONS. CEILINGS...IF ANY...WILL BE ABOVE 3000 FEET FROM VALENTINE AND NORTH PLATTE EAST. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...TAYLOR AVIATION...SPRINGER
Hazardous weather outlook, Aug 26, 2:34 PM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT WED AUG 26 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-272045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT WED AUG 26 2009 /234 PM MDT WED AUG 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED TO CONTINUE IN WESTERN NEBRASKA THROUGH LATE THIS EVENING AS THE UPPER TROUGH SWINGS THROUGH. WITH ONLY MODERATE INSTABILITY AND WEAK WIND FIELDS...LARGE HAIL IS NOT LIKELY. THERE IS A POSSIBILITY OF STRONG DOWNBURST WIND OF UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, Aug 26, 5:52 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 10 N BIG SPRINGS 41.21N 102.07W
08/26/2009 E1.00 INCH DEUEL NE PUBLIC
THE PUBLIC REPORTED LOTS OF PEA SIZE HAIL WITH A FEW
STONES AS LARGE AS QUARTERS.
&&
SJACOBSLocal storm report, Aug 26, 5:55 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 6 N BIG SPRINGS 41.15N 102.07W
08/26/2009 E1.00 INCH DEUEL NE PUBLIC
THE PUBLIC REPORTED HAIL RANGING IN SIZE FROM PEAS TO
QUARTERS.
&&
SJACOBSLocal storm report, Aug 26, 6:10 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 7 WNW BIG SPRINGS 41.10N 102.20W
08/26/2009 E0.50 INCH DEUEL NE PUBLIC
THE PUBLIC REPORTED VERY HEAVY RAIN WITH LOTS OF PEA AND
MARBLE SIZED HAIL.
&&
SJACOBSLocal storm report, Aug 26, 6:26 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT WED AUG 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 4 SW BIG SPRINGS 41.02N 102.13W
08/26/2009 E0.25 INCH DEUEL NE PUBLIC
THE PUBLIC REPORTED PEA SIZE HAIL WITH VERY HEAVY RAIN.
&&
SJACOBSNearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.